Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 102, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 2, 2013, 7:08 PM EDT for 4 counties in Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2013, 7:08 PM EDT (23:08 UTC)
- Expired
- Aug 2, 2013, 7:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Allen County, IN, Huntington County, IN, Wells County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 60 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:20 PM EDT | TSTM WND DMG | Aboite, IN | TREE DOWN ON POWER LINES IN ABOITE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS53 KIWX 022308
SVRIWX
INC003-069-179-183-022345-
/O.NEW.KIWX.SV.W.0102.130802T2308Z-130802T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
708 PM EDT FRI AUG 2 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ALLEN COUNTY IN NORTHEAST INDIANA...
NORTHEASTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
NORTHEASTERN WELLS COUNTY IN NORTHEAST INDIANA...
SOUTHEASTERN WHITLEY COUNTY IN NORTHEAST INDIANA...
* UNTIL 745 PM EDT
* AT 706 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHEAST OF COLUMBIA CITY...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OSSIAN AROUND 730 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ROLLING HILLS...ZANESVILLE...
NINE MILE...YODER...HESSEN CASSEL...POE AND MIDDLETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4098 8551 4113 8542 4101 8500 4093 8505
4093 8508 4088 8508 4078 8513
TIME...MOT...LOC 2308Z 293DEG 31KT 4101 8536
HAIL...0.88IN
WIND...60MPH
$$
LEWIS2 follow-up statements
110
WWUS53 KIWX 022326
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
726 PM EDT FRI AUG 2 2013
INC069-183-022335-
/O.CAN.KIWX.SV.W.0102.000000T0000Z-130802T2345Z/
WHITLEY IN-HUNTINGTON IN-
726 PM EDT FRI AUG 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUNTINGTON AND
SOUTHEASTERN WHITLEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED SOUTHEAST AND OUT OF
THIS AREA.
LAT...LON 4089 8534 4091 8535 4107 8523 4108 8522
4101 8500 4093 8505 4093 8508 4088 8508
4078 8513
TIME...MOT...LOC 2325Z 293DEG 31KT 4095 8518
$$
INC003-179-022345-
/O.CON.KIWX.SV.W.0102.000000T0000Z-130802T2345Z/
ALLEN IN-WELLS IN-
726 PM EDT FRI AUG 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WELLS AND SOUTHWESTERN ALLEN COUNTIES UNTIL 745 PM EDT...
AT 723 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
OSSIAN...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OSSIAN AROUND 730 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HESSEN CASSEL...POE AND
MIDDLETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4089 8534 4091 8535 4107 8523 4108 8522
4101 8500 4093 8505 4093 8508 4088 8508
4078 8513
TIME...MOT...LOC 2325Z 293DEG 31KT 4095 8518
HAIL...0.75IN
WIND...60MPH
$$
LEWIS241
WWUS53 KIWX 022340
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
740 PM EDT FRI AUG 2 2013
INC003-179-022348-
/O.EXP.KIWX.SV.W.0102.000000T0000Z-130802T2345Z/
ALLEN IN-WELLS IN-
740 PM EDT FRI AUG 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELLS AND
SOUTHWESTERN ALLEN COUNTIES WILL EXPIRE AT 745 PM EDT...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.
&&
LAT...LON 4089 8534 4091 8535 4107 8523 4108 8522
4101 8500 4093 8505 4093 8508 4088 8508
4078 8513
TIME...MOT...LOC 2338Z 293DEG 31KT 4090 8504
$$
NGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:57 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 2, 3:57 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 PM EDT FRI AUG 2 2013 .SYNOPSIS... ISSUED AT 351 PM EDT FRI AUG 2 2013 A PAIR OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH A COLD FRONTAL BOUNDARY TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION TONIGHT INTO EARLY SATURDAY. THE BELOW NORMAL TEMPERATURES WILL CONTINUE SUNDAY AND MONDAY BEHIND THIS FRONT WITH MAINLY DRY CONDITIONS. A WARM FRONT WILL APPROACH THE AREA TUESDAY BRINGING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 351 PM EDT FRI AUG 2 2013 PRIMARY SHORT TERM FORECAST CONCERN WILL BE ON CONVECTIVE POTENTIAL TONIGHT INTO EARLY SATURDAY. SHOWERS AND EMBEDDED THUNDERSTORMS HAVE SHIFTED EAST OF THE FORECAST AREA THIS AFTERNOON AS ISENTROPIC UPGLIDE HAS WEAKENED THROUGH THE DAY AND SHIFTED NORTH AND EAST OF LOCAL AREA. WATER VAPOR IMAGERY AT 18Z INDICATING A COUPLE OF SHORT WAVES OF INTEREST FOR TONIGHT/EARLY SATURDAY. THE FIRST OF THESE SHORT WAVES CONTINUES TO DIG ACROSS THE ARROWHEAD OF MINNESOTA ACROSS NORTHERN WISCONSIN. ANOTHER SMALLER SCALE WAVE APPEARS TO BE KICKING OUT OF EASTERN NEBRASKA...WITH SOME PRONOUNCED VEERING MID/UPPER LEVEL FLOW PER MERRIMAN PROFILER DATA PAST HOUR BEHIND THIS SHORT WAVE. A 120 KNOT UPPER JET STREAK DIGGING THROUGH BASE OF NORTHERN GREAT LAKES UPPER TROUGH WILL PLACE LOCAL AREA INCREASINGLY IN MORE FAVORED RIGHT ENTRANCE REGION BY LATE EVENING. VISIBLE SATELLITE IMAGERY TRENDS OVER PAST SEVERAL HOURS HAVE BEEN TOWARD BUILDING CU ALONG PREFRONTAL TROUGH TYPE FEATURE FROM THE QUAD CITIES INTO NORTHEAST ILLINOIS WHERE SFC DEW POINTS HAVE POOLED INTO THE UPPER 60S TO AROUND 70. ABOVE MID/UPPER LEVEL FORCING MECHANISMS SHOULD INTERACT WITH NARROW PREFRONTAL TROUGH TYPE FEATURE TO INCREASE COVERAGE OF SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON ACROSS NORTHEAST ILLINOIS...AND EVENTUALLY INTO NORTHERN INDIANA/SOUTHERN LOWER MICHIGAN AS LARGER SCALE FRONTAL RESPONSE SHIFTS INTO THE AREA. RAP INITIALIZATION DATA DOES INDICATE THE RELATIVE STABLE BUBBLE ACROSS NORTHERN INDIANA GIVING WAY TO AXIS OF 100 HPA MLCAPES ON THE ORDER OF 1000 J/KG LATE THIS AFTERNOON. BASED ON HOW CURRENT SCENARIO SEEMS TO BE UNFOLDING...HAVE NOT MADE MANY CHANGES TO SCT POPS TRANSITIONING TO LIKELY POPS EARLY THIS EVENING ESPECIALLY SOUTHERN HALF AS FRONTAL CIRCULATION BEGINS TO MATURE. EXPECTING SCATTERED CONVECTION TO GENERALLY MERGE INTO LARGER AREA OF RAIN AND EMBEDDED THUNDERSTORMS AS THIS OCCURS. SOME DECENT RAINFALL AMOUNTS POSSIBLE ESPECIALLY SOUTHERN HALF GIVEN MOISTURE POOLING ALONG THE FRONT AND INCREASING FRONTOGENETIC RESPONSE LATER THIS EVENING. A FEW STRONGER CELLS ARE POSSIBLE LATE AFTERNOON/EARLY EVENING THROUGH ABOUT 00Z ACROSS ESPECIALLY WESTERN HALF GIVEN FAIRLY ROBUST DEEP LAYER SHEAR...BUT OVERALL SEVERE THREAT SHOULD REMAIN ISOLATED DUE TO MARGINAL INSTABILITY PROFILES. GENERALLY UTILIZED SREF IDEA FOR TIMING FRONTAL PROGRESSION INTO SATURDAY MORNING WHICH LARGELY SUPPORTS GOING FORECAST SO NO SIGNIFICANT CHANGES MADE TO SATURDAY POPS WITH BULK OF PRECIP SHIFTING SOUTH OF THE AREA LATE MORNING. && .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 351 PM EDT FRI AUG 2 2013 BRIEF RETURN TO TRANQUIL WEATHER EXPECTED FOR EARLY NEXT WEEK. SHORTWAVE RIDGING/SUBTLE MIDLEVEL HEIGHT RISES AND ANTICYCLONIC LOW LEVEL FLOW WILL BRING DRY CONDITIONS BEGINNING SATURDAY NIGHT AS THE COLD FRONT EXITS OUR AREA. LIGHT NORTHERLY WINDS/CAA AND DECREASING CLOUDS SHOULD ALLOW FOR A COOL NIGHT WITH LOWS DROPPING INTO THE LOW TO MID 50S PER CONSENSUS OF LATEST RAW AND STATISTICAL GUIDANCE. STRONG NEGATIVE THETA-E ADVECTION WILL LEAD TO MOSTLY SUNNY SKIES ON SUNDAY WITH JUST ENOUGH BOUNDARY LAYER MOISTURE SEEN IN FORECAST SOUNDINGS TO SUPPORT A FEW DIURNAL CU. 850MB TEMPS ALSO DROP INTO THE SINGLE DIGITS BUT AMPLE SUN SHOULD PUSH AFTERNOON TEMPS INTO THE MID 70S FOR MOST LOCATIONS. SURFACE HIGH WILL DRIFT OVERHEAD BY SUNDAY NIGHT WITH ANOTHER COOL NIGHT IN THE LOW 50S EXPECTED. A FEW AREAS IN OUR NORTHEAST MAY EVEN TOUCH UPPER 40S IF MIDLEVEL CLOUDS HOLD OFF LONG ENOUGH. SLIGHT MODERATION OF CANADIAN AIRMASS WILL ALLOW TEMPS ON MONDAY TO CLIMB A DEGREE OR TWO HIGHER BUT STILL ONLY MID TO UPPER 70S AT BEST. BY THE MIDDLE OF NEXT WEEK A PIECE OF ENERGY IS EXPECTED TO BREAK OFF THE POLAR VORTEX AND PHASE WITH THE PERSISTENT HUDSON BAY CLOSED LOW...ESTABLISHING A DEEP PV ANOMALY THAT IS EXPECTED TO MEANDER ACROSS SOUTHERN CANADA FOR MUCH OF NEXT WEEK. MEANWHILE...SEVERAL WEAK SHORTWAVES EMANATING FROM THE NORTHWEST CONUS TROUGH WILL BE SHEARED ACROSS THE GREAT LAKES IN FAST WNW FLOW ALOFT ON THE SOUTH SIDE OF AFOREMENTIONED ANOMALY. RETURN FLOW ON THE BACKSIDE OF DEPARTING SURFACE HIGH WILL ALSO BEGIN TO ADVECT A SLIGHTLY WARMER AND MORE MOIST/UNSTABLE AIRMASS BACK INTO THE REGION DURING THIS TIME. NEEDLESS TO SAY NUMERICAL GUIDANCE IS STRUGGLING WITH THE EVOLUTION OF THIS PATTERN. LATEST 12Z GFS IS CONTINUING TO TREND TOWARD THE MORE CONSISTENT ECMWF IN SHOWING THE BEST PRECIP POTENTIAL HOLDING OFF UNTIL LATE TUESDAY AND INTO WEDNESDAY BUT CONTINUES TO SHOW SIGNIFICANT DIFFERENCES BY LATE IN THE WEEK. CERTAINLY COULD BE A FEW SCATTERED SHOWERS FROM WAA/ISENTROPIC ASCENT ON TUESDAY BUT WILL HIGHLIGHT WEDNESDAY WITH THE HIGHEST POPS AS THE MAIN SHORTWAVE/COLD FRONT PUSH THROUGH THE REGION. WILL LEAVE THE END OF THE WEEK DRY FOR NOW UNTIL THE MODELS GET A BETTER HANDLE ON EVOLUTION OF DEEP CANADIAN VORTEX. SLIGHTLY WARMER TEMPS EXPECTED NEXT WEEK IN SOUTHWEST FLOW AHEAD OF FRONT BUT STILL HOVERING NEAR TO EVEN SLIGHTLY BELOW NORMAL FOR EARLY AUGUST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 153 PM EDT FRI AUG 2 2013 ISENTROPIC FORCING WILL CONTINUE TO SHIFT EAST OF THE AREA AND WEAKEN OVER THE NEXT FEW HOURS. THIS WILL RESULT IN LINGERING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS FAR NORTHEAST INDIANA TO SHIFT EAST OF KFWA BY 19Z. VISIBLE SATELLITE IMAGERY DEPICTS SOME ENHANCEMENT TO CU BACK ACROSS NORTHERN ILLINOIS ALONG WEAK PREFRONTAL CONVERGENCE ZONE. LARGE SCALE FORCING WILL CONTINUE TO INCREASE OVER THE NEXT SEVERAL HOURS AS UPPER LEVEL SHORT WAVE ACROSS THE UPPER MIDWEST DROPS INTO THE GREAT LAKES REGION. WARM SECTOR SHOULD BECOME INCREASINGLY MORE ACTIVE WITH SHOWERS AND EMBEDDED THUNDERSTORMS BY THE 21Z-00Z TIMEFRAME. BASED ON ORIENTATION OF PREFRONTAL CONVERGENCE ZONE...WOULD SUSPECT BEST CHANCE OF SHRA/TSRA AT KFWA IN THE 00Z-05Z TIMEFRAME. CONFIDENCE IN COVERAGE/DURATION OF ADDITIONAL SHOWERS AT KSBN SOMEWHAT LOW AND HAVE CONFINED PRECIP MENTION TO TEMPO -SHRA IN THE 21Z TO 01Z TIMEFRAME. WINDS TO BECOME LIGHT WEST/NORTHWEST BEHIND THE FRONT TONIGHT WITH FOCUS FOR ADDITIONAL PRECIP LIKELY REMAINING SOUTH OF KFWA ON SATURDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MARSILI SHORT TERM...MARSILI LONG TERM...AGD AVIATION...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 2, 5:05 AM EDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 505 AM EDT FRI AUG 2 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-030915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 505 AM EDT FRI AUG 2 2013 /405 AM CDT FRI AUG 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AREA. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY... AND A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. THERE IS A SMALL POTENTIAL FOR SEVERE STORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-030915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 505 AM EDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. THERE IS A SMALL POTENTIAL FOR SEVERE STORMS ON WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 2, 4:17 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 PM EDT FRI AUG 2 2013 INZ014>016-024-022100- FULTON IN-KOSCIUSKO IN-MARSHALL IN-WABASH IN- 417 PM EDT FRI AUG 2 2013 ...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN MIAMI... NORTHERN WABASH...EXTREME SOUTHWESTERN WHITLEY...SOUTHERN KOSCIUSKO...SOUTHEASTERN MARSHALL AND NORTHEASTERN FULTON COUNTIES... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROCHESTER...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NORTH MANCHESTER... AKRON...SEVASTOPOL AND BEAVER DAM... BEAVER DAM LAKE AND BURKET... DISKO... CLAYPOOL AND SILVER LAKE... PACKERTON... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4120 8623 4113 8569 4096 8568 4104 8625 TIME...MOT...LOC 2017Z 276DEG 24KT 4112 8609 LEWIS
Local storm report, Aug 2, 4:48 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 PM EDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG SILVER LAKE 41.07N 85.89W
08/02/2013 KOSCIUSKO IN LOCAL POLICE
NUMEROUS TREES AND LIMBS DOWN
&&
AGDLocal storm report, Aug 2, 5:18 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 PM EDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG LIBERTY MILLS 41.03N 85.74W
08/02/2013 WABASH IN PUBLIC
TWO LARGE TREES DOWN
&&
AGDSpecial weather statement, Aug 2, 5:32 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 532 PM EDT FRI AUG 2 2013 INZ004-005-014-016-022215- ELKHART IN-KOSCIUSKO IN-MARSHALL IN-ST. JOSEPH IN- 532 PM EDT FRI AUG 2 2013 ...STRONG THUNDERSTORMS ARE DEVELOPING RAPIDLY IN NORTHERN KOSCIUSKO...NORTHEASTERN MARSHALL...SOUTHEASTERN ST. JOSEPH AND SOUTHERN ELKHART COUNTIES... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR BREMEN...MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NAPPANEE... SYRACUSE... WAKARUSA... MILFORD... NEW PARIS... LOCKE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINS WILL CAUSE PONDING OF WATER ON ROADWAYS AND OTHER POOR DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4158 8567 4136 8566 4134 8624 4152 8626 TIME...MOT...LOC 2130Z 265DEG 23KT 4144 8612 LEWIS
Special weather statement, Aug 2, 5:54 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
554 PM EDT FRI AUG 2 2013
INZ026-027-OHZ024-022245-
ADAMS IN-VAN WERT OH-WELLS IN-
554 PM EDT FRI AUG 2 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN VAN WERT...EASTERN
WELLS AND CENTRAL ADAMS COUNTIES...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLUFFTON...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONROE...
OHIO CITY...
PETERSON...
WILLSHIRE...PLEASANT MILLS AND SALEM...
SCHUMM AND WREN...
ABANAKA...DULL AND GLENMORE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4081 8434 4081 8440 4068 8440 4068 8444
4073 8445 4073 8471 4072 8471 4072 8479
4066 8480 4072 8520 4082 8512 4084 8434
TIME...MOT...LOC 2154Z 275DEG 34KT 4078 8508
LEWISSpecial weather statement, Aug 2, 6:53 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
653 PM EDT FRI AUG 2 2013
INZ017-018-025>027-022330-
ADAMS IN-ALLEN IN-HUNTINGTON IN-WELLS IN-WHITLEY IN-
653 PM EDT FRI AUG 2 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WELLS...
NORTHWESTERN ADAMS...NORTHEASTERN HUNTINGTON...SOUTHEASTERN WHITLEY
AND SOUTHERN ALLEN COUNTIES...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBIA CITY...MOVING SOUTHEAST AT 40 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FORT WAYNE...
DUNFEE AND ARCOLA...
ROLLING HILLS AND ABOITE...
NINE MILE...
YODER...
HESSEN CASSEL...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
VERY HEAVY RAIN WITH THESE STORMS WILL CREATE PONDING OF WATER ON
ROADWAYS AND CAUSE DRAINAGE DITCHES AND CULVERTS TO FILL QUICKLY.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4085 8498 4098 8538 4105 8553 4120 8550
4108 8483
TIME...MOT...LOC 2252Z 293DEG 33KT 4112 8540
LEWISThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:17 PM EDT | Special Weather Statement | IWX | Kosciusko | 43 min |
| Aug 2, 4:28 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Wabash | 47 min |
| Aug 2, 4:44 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Kosciusko, Wabash, Whitley | 31 min |
| Aug 2, 5:32 PM EDT | Special Weather Statement | IWX | Elkhart | 43 min |
| Aug 2, 5:54 PM EDT | Special Weather Statement | IWX | Adams | 51 min |
| Aug 2, 6:53 PM EDT | Special Weather Statement | IWX | Allen, Whitley | 37 min |
| Aug 2, 7:16 PM EDT | Special Weather Statement | IWX | Allen | 29 min |
| Aug 2, 7:17 PM EDT | Areal Flood Advisory | IWX | Allen, Kosciusko, Noble, Whitley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.